MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, .059" (1.5MM), AO

ARTHREX, INC. DRILL BIT, .059" (1.5MM), AO
Model Number DRILL BIT, .059" (1.5MM), AO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/07/2025, a facility representative reported via (b)(4) that an ar-18800-01 drill bit was noted inside the patient.This occurred during the removal of the right foot external fixator right fourth metatarsal lengthening with allograft placement and internal fixation, extensor digitorum longus tendon lengthening right foot, fourth metatarsal phalangeal joint capsulotomy right foot, tailors bunion repair with distal fifth metatarsal osteotomy and screw fixation right foot arthrex cannulated bone dowel revision allograft when the drill bit was noted inside the incision when the final x-ray was taken.The fragment was approximately.5cm in length.The fragment was removed with no harm to the patient.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information was provided on 07/17/2025 where it was stated they are usure how the device broke, possibly during drilling it may have hit the k-wire.The patient had a good bone quality.All fragments were retrieved.The procedure was complete before the broken drill bit was discovered.There was a 30 minute delay that did require additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field information, arthrex was able to determine the most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
DRILL BIT, .059" (1.5MM), AO
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22665654
Report Number1220246-2025-03149
Device Sequence Number3824708
Product Code HTW
UDI-Device Identifier00888867385504
UDI-Public(01)00888867385504(11)231213(10)1392349
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, .059" (1.5MM), AO
Device Catalogue NumberAR-18800-01
Device Lot Number1392349
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer07/17/2025
11/04/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/20/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown